Alert archive / Wisconsin / Special Weather Statements in 2016
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Jun 14, 2016, 9:43 PM CDT for Juneau County, Monroe County, Richland County, Wisconsin. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2016, 9:43 PM CDT (02:43 UTC)
- Expired
- Jun 14, 2016, 10:45 PM CDT
- In force
- 62 min
- Issued by
- NWS La Crosse, WI
Counties Juneau County, WI, Monroe County, WI, Richland County, WI
The radar
The La Crosse radar (KARX), 80 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
458
WWUS83 KARX 150243
SPSARX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
943 PM CDT TUE JUN 14 2016
WIZ029-034-042-043-053-055-061-150345-
RICHLAND-JUNEAU-MONROE-CLARK-GRANT-VERNON-JACKSON-
943 PM CDT TUE JUN 14 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CLARK...
EASTERN MONROE...SOUTHEASTERN JACKSON...NORTHEASTERN VERNON...
JUNEAU...NORTHEASTERN GRANT AND RICHLAND COUNTIES...
AT 942 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF SHORTVILLE TO 10 MILES
WEST OF MINERAL POINT. MOVEMENT WAS EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND BRIEF TORRENTIAL RAINFALL ARE POSSIBLE
WITH THESE STORMS.
THROUGH 1045 PM...LOCATIONS IMPACTED INCLUDE...
PLATTEVILLE...TOMAH...RICHLAND CENTER...MAUSTON...NEW LISBON...
ELROY...HILLSBORO...MUSCODA...NECEDAH...LA FARGE...GERMANTOWN...
GLENDALE...PRESTON...AND LONE ROCK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.
LAT...LON 4268 9062 4446 9066 4456 9032 4425 9032
4425 8996 4416 8995 4409 9003 4395 8995
4391 8998 4385 8993 4364 8992 4364 9031
4355 9031 4355 9019 4317 9019 4320 9026
4321 9029 4320 9043 4268 9043
TIME...MOT...LOC 0242Z 263DEG 30KT 4440 9056 4289 9038
$$
LAWRENCEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Jun 14, 6:35 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 14, 6:35 PM CDT, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
635 PM CDT TUE JUN 14 2016
.SHORT TERM...(This evening through Wednesday)
Issued at 235 PM CDT Tue Jun 14 2016
Main challenge is timing/coverage/severity of thunderstorms and
associated rain amounts/flash flooding potential through tonight.
14.12Z CAMs have come into better agreement and will follow a
consensus approach through tonight.
14.19Z analysis shows a surface low across eastern SD with a warm
front draped from near Sioux Falls, SD to south of Waterloo, IA
and a cold front dropping south across eastern NE. Two lines of
convection have fired north and east of these boundaries
respectively, lifting to the northeast around 25 mph. General
idea is for thunderstorms to become more numerous this afternoon
and evening as a short-wave trough currently across central NE
lifts northeastward.
Warm front is forecast to reach the vicinity of the MS River by
00Z and with surface dewpoints rising into the upper 60s to lower
70s, expect MLCAPE values near 1500 J/kg and possibly as high as
2500 J/kg across northeast IA. That said, deep layer shear
associated with short-wave aloft remains confined mainly to areas
south and west of the forecast area. Latest RAP shows 0-6, 0-3,
and 0-1 km shears all below 25 kts through the night. Weak shear,
combined with rising PWATs to near 2 inches, deep warm cloud
depths, and increasing mid level moisture transport lend to a
higher heavy rain threat. Add to that the relatively moist/
saturated soils from recent rainfall the past couple weeks and the
flash flood threat has increased enough to warrant a Flash Flood
Watch for areas along and west of the MS River through 06Z tonight
where 1-2 inches, and as high as 5 inches of rainfall are
possible. See Hydrology section below for more details. That's not
to say there still couldn't be some stronger storms through this
evening west of the MS River capable of larger hail and gusty/
damaging winds, but the overall forecast environment is more
favorable for heavy rain at this time.
Thunderstorms will lift north and east of the forecast overnight
into Wednesday morning. The potential exists for storm re-
development Wednesday afternoon mainly northeast of the I-94
corridor. Some of these storms could produce marginally severe
hail and gusty winds given the shear/instability profiles and the
short-wave moving across northern WI.
.LONG TERM...(Wednesday night through Tuesday)
Issued at 235 PM CDT Tue Jun 14 2016
Wednesday night through Saturday will be dry with short-wave
ridging aloft and high pressure at the surface. While Thursday
will be a bit cooler with highs mainly in the 70s, temperatures
will rise into the lower 80s to begin the weekend.
Thunderstorm chances return Saturday night into early next week as
ridge aloft flattens and a long wave trough moves across central
Canada. Short-waves along the southern periphery of this parent
low may trigger thunderstorms across the region. Temperatures will
generally be within a few degrees of mid June normals.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 635 PM CDT Tue Jun 14 2016
Line of thunderstorms across southeast MN and northeast IA will
continue to push east early this evening, resulting in MVFR
ceilings/visibility. Brief IFR conditions are also possible at
KRST. As the initial line moves across TAF airfields, winds will
shift to the west, gusting to 30 kts or more. Showers and
thunderstorms will move east of KRST by 14.03Z and KLSE by
14.05Z. Once storms move through, VFR conditions will return for
the remainder of the period. Light south-southeast wind will
gradually turn to the west-southwest by Wednesday afternoon,
gusting at times into the low 20 kt range.
&&
.HYDROLOGY...
Issued at 235 PM CDT Tue Jun 14 2016
Numerous thunderstorms will move across the area this afternoon
and evening. High PWATs, deep warm cloud depths, weak deep layer
shear, and relatively wet soils from recent rainfall over the past
couple weeks will increase the threat for flash flooding along and
west of the Mississippi River through tonight. Expect most areas
to receive 1-2 inches of rainfall, but localized areas of 3-5
inches are possible with the strongest storms. Flash flooding,
flooding/ponding of water in urban areas, and river/stream rises
are all possible from this rainfall. As a result, a Flash Flood
Watch in effect until 1 am tonight for areas along and west of the
Mississippi River.
&&
.ARX Watches/Warnings/Advisories...
WI...Flash Flood Watch until 1 AM CDT Wednesday for WIZ032-033-041-
053-054-061.
MN...Flash Flood Watch until 1 AM CDT Wednesday for MNZ079-086>088-
094>096.
IA...Flash Flood Watch until 1 AM CDT Wednesday for IAZ008>011-018-
019-029-030.
&&
SHORT TERM...ROGERS
LONG TERM...ROGERS
AVIATION...ROGERS
HYDROLOGY...ROGERSHazardous weather outlook, Jun 14, 11:02 AM CDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1102 AM CDT TUE JUN 14 2016 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041- 053-054-061-151615- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- BUFFALO-TREMPEALEAU-LA CROSSE-VERNON-CRAWFORD-GRANT- 1102 AM CDT TUE JUN 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST MINNESOTA...SOUTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED TO SPREAD ACROSS THE AREA THIS AFTERNOON AND TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING WIDESPREAD HEAVY RAINS. MOST AREAS ALONG AND WEST OF THE MISSISSIPPI RIVER WILL SEE 1 TO 2 INCHES OF RAIN...BUT LOCALIZED AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE. THESE RAINS MAY RESULT IN FLASH FLOODING...FLOODING AND PONDING OF WATER IN URBAN AREAS AND RISES ON STREAMS AND RIVERS. A FLASH FLOOD WATCH IS IN EFFECT FROM 1 PM THIS AFTERNOON UNTIL 1 AM TONIGHT. IN ADDITION...A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...MAINLY WEST OF THE MISSISSIPPI RIVER. THE MAIN THREATS WOULD BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES CONTINUE WEDNESDAY INTO WEDNESDAY EVENING...MAINLY EAST OF THE MISSISSIPPI RIVER. A FEW STORMS FROM SOUTHWEST WISCONSIN INTO NORTH-CENTRAL WISCONSIN COULD BE STRONG WEDNESDAY AFTERNOON...WITH STRONG WINDS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN ROUGHLY 3 PM THIS AFTERNOON THROUGH 10 PM THIS EVENING...MAINLY FOR SOUTHEAST MINNESOTA AND NORTHEAST IOWA. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WIZ017-029-034-042>044-055-151615- TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-RICHLAND- 1102 AM CDT TUE JUN 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN...SOUTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED TO SPREAD ACROSS THE AREA THIS AFTERNOON AND TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN. MOST AREAS WILL SEE AROUND 1 INCH OF RAIN...BUT LOCALIZED AMOUNTS UP TO 2 INCHES ARE POSSIBLE. THESE RAINS MAY RESULT IN FLOODING AND PONDING OF WATER IN URBAN AREAS AND RISES ON STREAMS AND RIVERS. IN ADDITION...A FEW STRONG STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING EAST OF THE MISSISSIPPI RIVER. THE MAIN THREATS WOULD BE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES CONTINUE WEDNESDAY INTO WEDNESDAY EVENING...MAINLY EAST OF THE MISSISSIPPI RIVER. A FEW STORMS FROM SOUTHWEST WISCONSIN INTO NORTH-CENTRAL WISCONSIN COULD BE STRONG WEDNESDAY AFTERNOON...WITH STRONG WINDS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. ROGERS
In the hours before
Local storm report, Jun 14, 8:57 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
857 PM CDT TUE JUN 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM HEAVY RAIN 4 SW WINONA 44.01N 91.71W
06/14/2016 M1.68 INCH WINONA MN TRAINED SPOTTER
WATER RUNNING OFF FIELDS
&&
SHEALocal storm report, Jun 14, 8:59 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
859 PM CDT TUE JUN 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM HEAVY RAIN 2 NNW WILSON 43.98N 91.71W
06/14/2016 M1.68 INCH WINONA MN PUBLIC
.
&&
CJALocal storm report, Jun 14, 9:01 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
901 PM CDT TUE JUN 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY RAIN 2 NE KASSON 44.05N 92.72W
06/14/2016 M1.43 INCH DODGE MN CO-OP OBSERVER
.
&&
CJALocal storm report, Jun 14, 9:02 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
902 PM CDT TUE JUN 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM HEAVY RAIN PLATTEVILLE 42.74N 90.48W
06/14/2016 M1.10 INCH GRANT WI PUBLIC
.
&&
CJALocal storm report, Jun 14, 9:08 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
908 PM CDT TUE JUN 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM FLOOD LA CROSSE 43.81N 91.25W
06/14/2016 LA CROSSE WI 911 CALL CENTER
STREET FLOODING WITH SOME STRANDED CARS
&&
SHEASpecial weather statement, Jun 14, 9:43 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
943 PM CDT TUE JUN 14 2016
WIZ029-034-042-043-053-055-061-150345-
RICHLAND-JUNEAU-MONROE-CLARK-GRANT-VERNON-JACKSON-
943 PM CDT TUE JUN 14 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CLARK...
EASTERN MONROE...SOUTHEASTERN JACKSON...NORTHEASTERN VERNON...
JUNEAU...NORTHEASTERN GRANT AND RICHLAND COUNTIES...
AT 942 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF SHORTVILLE TO 10 MILES
WEST OF MINERAL POINT. MOVEMENT WAS EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND BRIEF TORRENTIAL RAINFALL ARE POSSIBLE
WITH THESE STORMS.
THROUGH 1045 PM...LOCATIONS IMPACTED INCLUDE...
PLATTEVILLE...TOMAH...RICHLAND CENTER...MAUSTON...NEW LISBON...
ELROY...HILLSBORO...MUSCODA...NECEDAH...LA FARGE...GERMANTOWN...
GLENDALE...PRESTON...AND LONE ROCK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.
LAT...LON 4268 9062 4446 9066 4456 9032 4425 9032
4425 8996 4416 8995 4409 9003 4395 8995
4391 8998 4385 8993 4364 8992 4364 9031
4355 9031 4355 9019 4317 9019 4320 9026
4321 9029 4320 9043 4268 9043
TIME...MOT...LOC 0242Z 263DEG 30KT 4440 9056 4289 9038
LAWRENCEThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:05 PM CDT | Areal Flood Advisory | ARX | La Crosse | 115 min |
| Jun 15, 1:48 PM CDT | Special Weather Statement | ARX | Clark, Taylor | 57 min |
| Jun 15, 2:20 PM CDT | Special Weather Statement | ARX | Jackson | 55 min |
| Jun 15, 2:45 PM CDT | Special Weather Statement | ARX | Clark, Taylor | 75 min |
| Jun 15, 3:09 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Jackson | 51 min |
| Jun 15, 3:40 PM CDT | Severe Thunderstorm Warning | ARX | Jackson | 35 min |
| Jun 15, 4:01 PM CDT | Special Weather Statement | ARX | Adams | 89 min |
| Jun 15, 4:06 PM CDT | Severe Thunderstorm Warning | ARX | Juneau | 39 min |
| Jun 15, 4:24 PM CDT | Severe Thunderstorm Warning | ARX | Adams | 66 min |
| Jun 14, 7:05 PM CDT | Special Weather Statement | ARX | Fayette, Winneshiek | 40 min |
| Jun 14, 8:00 PM CDT | Areal Flood Warning | ARX | Chickasaw, Floyd, Howard, Mitchell | 6 hr |
| Jun 15, 12:05 AM CDT | River Flood Warning | ARX | Clayton | 42 hr |
| Jun 15, 5:05 AM CDT | Areal Flood Warning | ARX | Floyd | 6 hr |
Nearby
Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.